Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 107, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 27, 2017, 7:18 PM CDT for 4 counties in Missouri. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2017, 7:18 PM CDT (00:18 UTC)
- Expired
- May 27, 2017, 8:00 PM CDT
- In force
- 42 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Boone County, MO, Callaway County, MO, Cole County, MO, Moniteau County, MO
The radar
The St Louis radar (KLSX), 143 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 7:21 PM CDT | HAIL 0.5 | Kliever, MO | |
| May 27, 7:40 PM CDT | HAIL 0.25 | Holts Summit, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 6:26 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 0.3 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 582 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
608 WUUS53 KLSX 280018 SVRLSX MOC019-027-051-135-280100- /O.NEW.KLSX.SV.W.0107.170528T0018Z-170528T0100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service St Louis MO 718 PM CDT SAT MAY 27 2017 The National Weather Service in St Louis has issued a * Severe Thunderstorm Warning for... Northwestern Cole County in central Missouri... Southeastern Boone County in central Missouri... Southwestern Callaway County in central Missouri... Northeastern Moniteau County in central Missouri... * Until 800 PM CDT. * At 718 PM CDT, a severe thunderstorm was located over Jamestown, moving east at 45 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Jefferson City, Ashland, Holts Summit, Columbia Regional Airport, New Bloomfield, Jamestown, Lake Mykee Town, Easley, Lake Mykee, Marion, Hartsburg, Elston, Sandy Hook, Wilton, Kliever, Carrington and Guthrie. This also includes Jefferson Landing Historic Site. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3867 9258 3884 9250 3880 9192 3856 9209 TIME...MOT...LOC 0018Z 277DEG 37KT 3873 9247 HAIL...1.00IN WIND...<50MPH $$ Glass
2 follow-up statements
172
WWUS53 KLSX 280028
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
728 PM CDT SAT MAY 27 2017
MOC135-280037-
/O.CAN.KLSX.SV.W.0107.000000T0000Z-170528T0100Z/
Moniteau MO-
728 PM CDT SAT MAY 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONITEAU COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 200 AM CDT for
central Missouri.
LAT...LON 3883 9237 3880 9192 3856 9209 3864 9243
TIME...MOT...LOC 0027Z 277DEG 37KT 3872 9234
$$
MOC019-027-051-280100-
/O.CON.KLSX.SV.W.0107.000000T0000Z-170528T0100Z/
Cole MO-Boone MO-Callaway MO-
728 PM CDT SAT MAY 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHWESTERN COLE...SOUTHEASTERN BOONE AND SOUTHWESTERN CALLAWAY
COUNTIES...
At 727 PM CDT, a severe thunderstorm was located near Ashland, moving
east at 45 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Jefferson City, Ashland, Holts Summit, Columbia Regional Airport, New
Bloomfield, Lake Mykee Town, Lake Mykee, Marion, Hartsburg,
Carrington, Guthrie and Wilton.
This also includes Jefferson Landing Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3883 9237 3880 9192 3856 9209 3864 9243
TIME...MOT...LOC 0027Z 277DEG 37KT 3872 9234
HAIL...1.00IN
WIND...<50MPH
$$
Glass691
WWUS53 KLSX 280052
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
752 PM CDT SAT MAY 27 2017
MOC019-027-051-280102-
/O.EXP.KLSX.SV.W.0107.000000T0000Z-170528T0100Z/
Cole MO-Boone MO-Callaway MO-
752 PM CDT SAT MAY 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COLE...
SOUTHEASTERN BOONE AND SOUTHWESTERN CALLAWAY COUNTIES WILL EXPIRE AT
800 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
A severe thunderstorm watch remains in effect until 200 AM CDT for
central Missouri.
LAT...LON 3883 9237 3880 9192 3856 9209 3864 9243
TIME...MOT...LOC 0052Z 277DEG 37KT 3869 9204
$$
GlassWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:44 PM CDT, 34 minutes earlier.
Area forecast discussion, May 27, 6:44 PM CDT, 34 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 644 PM CDT Sat May 27 2017 .SHORT TERM... (Through Late Sunday Afternoon) Issued at 313 PM CDT Sat May 27 2017 Severe weather watches will continue across central and southeast MO and southwest IL into the evening hours. Supercells were occuring across parts of southeast MO with bow echoes in central and southwest MO. These bow echoes may consolidate into a larger squall line late this afternoon. Once this squall line clears our forecast area by late evening we should just have some lingering showers and a few storms. Most of the convection should shift south of our forecast area by midnight. Will still have a chance of showers and storms on Sunday until an upper level trough centered over the northern Plains and a cold front shift east- southeast of our forecast area. Any severe weather threat should be southeast of the forecast area on Sunday. GKS .LONG TERM... (Sunday Night through Next Saturday) Issued at 313 PM CDT Sat May 27 2017 Cooler conditions can be expected Sunday night due to a clear sky and lower surface dew points. Another cold front will drop southeastward through our area Monday afternoon and evening, but little if any precipitation is expected with this front. A better chance of showers may occur on Tuesday as a northwest flow shortwave moves through our area. A surface ridge will build into the region from the northern Plains on Wednesday shunting better moisture and any precipitation threat south of our forecast area. As this surface ridge shifts east of the region Thursday return southerly flow on the backside of the ridge should lead to increasing moisture and the potential for convection Thursday night and Friday. GKS && .AVIATION... (For the 00z TAFs through 00z Sunday Evening) Issued at 550 PM CDT Sat May 27 2017 It looks like one more thunderstorm will pass through the COU area early this evening per radar trends, with thunderstorms moving southeast of the St Louis metro area early this evening. It appears that the convection will shift south of the taf sites later this evening. The models continue to indicate stratus clouds and light fog late tonight and early Sunday morning as surface winds become light with surface dew points still high. For now will just forecast MVFR cigs and vsbys late tonight and early Sunday morning, although a brief period of IFR conditions is possible. Surface wind will become northwesterly and strengthen Sunday morning after the passage of a cold front with any fog dissipating and cloud ceilings slowly rising. Could not rule out some post frontal showers on Sunday with an upper level disturbance moving through the area, but will leave precipitation out of the tafs for now. SPECIFICS FOR KSTL: Thunderstorms will move southeast of the STL area early this evening. It appears that the convection will shift south of the St Louis metro area later this evening. The models continue to indicate stratus clouds and light fog late tonight and early Sunday morning as surface winds become light with surface dew points still high. For now will just forecast MVFR cigs and vsbys late tonight and early Sunday morning, although a brief period of IFR conditions is possible. Surface wind will become northwesterly and strengthen Sunday morning after the passage of a cold front with any fog dissipating and cloud ceilings slowly rising. Could not rule out some post frontal showers on Sunday with an upper level disturbance moving through the area, but will leave precipitation out of the taf for now. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 27, 3:54 PM CDT, 3 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 354 PM CDT Sat May 27 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281115- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 354 PM CDT Sat May 27 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Severe weather this evening, particularly across east central and southeast Missouri and southwest Illinois. Damaging winds to 80 mph, golfball or larger size hail, and a few tornadoes will be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed into the evening hours. Spotters are encouraged to report any severe weather, if observed, to the National Weather Service. GKS
In the hours before
Local storm report, May 27, 6:47 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
647 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND DMG LEADINGTON 37.84N 90.48W
05/27/2017 ST. FRANCOIS MO TRAINED SPOTTER
TREES DOWN IN LEADINGTON.
&&
KDLocal storm report, May 27, 6:52 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
652 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 2 ENE LAKE SAINT LOUIS 38.80N 90.75W
05/27/2017 ST. CHARLES MO PUBLIC
A TREE BLOWN OVER. OTHER SMALL TO MEDIUM
SIZED LIMBS BROKEN OUT OF TREES.
&&
CVKINGLocal storm report, May 27, 7:01 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
701 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 2 NW BRAZITO 38.47N 92.31W
05/27/2017 COLE MO PUBLIC
NUMEROUS TREE LIMBS DOWN ALONG RT D.
&&
PWLocal storm report, May 27, 7:11 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
711 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 5 W BLAND 38.30N 91.72W
05/27/2017 OSAGE MO LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&
JPGLocal storm report, May 27, 7:17 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
717 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG STEELVILLE 37.97N 91.36W
05/27/2017 CRAWFORD MO LAW ENFORCEMENT
POWER LINES DOWN.
&&
EVENT NUMBER LSX1700460
GOSSELINLocal storm report, May 27, 7:18 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
718 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM TSTM WND DMG 2 E STEELVILLE 37.97N 91.32W
05/27/2017 CRAWFORD MO LAW ENFORCEMENT
TREE DOWN ON LONG SPRING ROAD NEAR ROUTE BB.
&&
EVENT NUMBER LSX1700461
GOSSELINThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:09 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 51 min |
| May 27, 7:56 PM CDT | Special Weather Statement | LSX | Madison | 49 min |
| May 27, 8:23 PM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 53 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.